humira and weight gain?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kelina
Regular Member


Date Joined Aug 2005
Total Posts : 322
   Posted 11/24/2008 7:59 PM (GMT -7)   
i've been on humira since july and feeling great, however, i've had some weight gain and now getting upset over it...humira is the only new thing i've introduced myself to since july....anyone else have/had this problem? btw i have ulcerative colitis, but i know most ppl on humira have CD so i was hoping someone can help me out with some words of wisdom! thanks!
28 yr old, female lower left moderate to severe UC since 2002
only taking 6 mp now 100mgs, and remicade every 8 weeks. xanax when needed!
canasa when needed, can't do rowasa!
Next Remicade Treatment july 21st


Curly9878
Regular Member


Date Joined Apr 2007
Total Posts : 165
   Posted 11/24/2008 8:55 PM (GMT -7)   
I gained like 30lbs in about a year on it.
28 Yrs
Michigan
Newly diagnosed with Crohns


mkl11
Regular Member


Date Joined Jul 2007
Total Posts : 494
   Posted 11/24/2008 9:11 PM (GMT -7)   
Is the weight gain due to an increase in your diet? Are you eating more/different things now that you're feeling better? Or do you think it's solely from the medicine?
20 y/o, diagnosed 6/2007. On Humira, no wheat or corn syrup, low sugar, low dairy.


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 11/24/2008 9:45 PM (GMT -7)   
I believe that mkl11's questions are good ones. I was only on Humira for 3 months but I was on Remicade for almost 3 years. I lost weight while on the anti-TNFs. I believe I lost weight because I could eat a wider variety of foods, especially fruits and vegetables, plus my joint pain was relieved so much I could be more active.

Often when people start Humira or Remicade and get positive results [ie. a reduction in pain, diarrhea, hoint pain, etc] they enjoy being able to eat more without the negative impact.

Then again, there was a study that showed weight gain as a side effect of Remicade. I would imagine the same results would be found from Humira since they act so much a like.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


spookyh
Veteran Member


Date Joined Oct 2008
Total Posts : 1342
   Posted 11/24/2008 11:07 PM (GMT -7)   
When I started Humira, I was underweight. No amount of calories helped. However, once I started Humira, I finally gained weight. It was only up to my normal weight though. I'm not much of an eater, so it's kind of a wonder I'm maintaining my weight.

kelina
Regular Member


Date Joined Aug 2005
Total Posts : 322
   Posted 11/26/2008 3:25 PM (GMT -7)   
on remicade i didnt gain any weight and i was on that about 2 years...mkl those arae good questions, i think its a combo of both i feel better, and eating things i havent ate in awhile, i also have a crazy appetite now, i wanna eat all the time. but i started noticing this after i was on humira for a few months...i guess i can deal with the weight rather than the pain and misery of UC. thanks!
28 yr old, female lower left moderate to severe UC since 2002
canasa when needed, can't do rowasa!
Humira since july'08


spookyh
Veteran Member


Date Joined Oct 2008
Total Posts : 1342
   Posted 11/26/2008 4:09 PM (GMT -7)   
There are several websites that can help you figure out how many calories you need a day. This one determines how many calories you need based on height, weight, age, sex, activity level, whether you're pregnant or breastfeeding, and whether you want to gain, lose, or maintain weight. It might help you determine if your weight gain is due to eating too many calories, or if it is just some funky side effect to humira.

http://www.ahealthyme.com/topic/calneed

jenngrl81
Regular Member


Date Joined Oct 2007
Total Posts : 208
   Posted 11/26/2008 5:14 PM (GMT -7)   
I've been on Remicade since July. Haven't really been eating differently and have definitely gained weight; and it's so difficult to get it off! True, I should be working out more but I believe that all the meds I'm on definitely has something to do with it, since I don't eat that much, but I do try to eat every few hours...sucks!
Pentasa- 1000mg/2x 1/08; Percocet
Remicade 1st infusion 7/24/08
Ultram ER 200mg; Prilosec 40mg; Xanax-ANXIETY; Cymbalta 60mg
Entocort 9mg
Probiotic
Ferrous Sulfate 325mg/daily for anemia
Azathioprine 150mg
Currently on a Low-residue diet as of 11/26

I'm so tired, when will this get better?

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:21 AM (GMT -7)
There are a total of 2,735,391 posts in 301,299 threads.
View Active Threads


Who's Online
This forum has 151402 registered members. Please welcome our newest member, Len.
321 Guest(s), 7 Registered Member(s) are currently online.  Details
Sandsquad33, tickbite666, Loutucky, Paxton, LG13, Dmc695, maria2016


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer